Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 19, 2020, 1:21 AM CDT for Gage County, Jefferson County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 1:21 AM CDT (06:21 UTC)
- Expired
- Jun 19, 2020, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
315
WGUS53 KOAX 190621
FFWOAX
NEC067-095-191015-
/O.NEW.KOAX.FF.W.0006.200619T0621Z-200619T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
121 AM CDT Fri Jun 19 2020
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Nebraska...
Central Gage County in southeastern Nebraska...
* Until 515 AM CDT.
* At 120 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Beatrice, Fairbury, Wymore, Plymouth, Blue Springs, Diller, Daykin,
Endicott, Filley, Jansen, Virginia, Harbine, Alexandria State
Recreation Area, Rock Creek Station State Historical Park, Cub
Creek Recreational Area, Crystal Springs Campground, Camp Jefferson
and Rockford State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4012 9737 4035 9737 4035 9692 4036 9691
4035 9646 4013 9646 4007 9650 4006 9714
FLASH FLOOD...RADAR INDICATED
$$
Albright1 follow-up statement
839
WGUS73 KOAX 190723
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
223 AM CDT Fri Jun 19 2020
NEC067-095-191015-
/O.CON.KOAX.FF.W.0006.000000T0000Z-200619T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson NE-Gage NE-
223 AM CDT Fri Jun 19 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
JEFFERSON AND CENTRAL GAGE COUNTIES...
At 221 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar estimates 2 to 7 inches of rain over the warned area
in the last 6 hours, with an additional 1 to 3 inches
possible in the next 2 hours
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Beatrice, Fairbury, Wymore, Plymouth, Blue Springs, Diller, Daykin,
Endicott, Filley, Jansen, Virginia, Harbine, Alexandria State
Recreation Area, Rock Creek Station State Historical Park, Cub Creek
Recreational Area, Crystal Springs Campground, Camp Jefferson and
Rockford State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4012 9737 4035 9737 4035 9692 4036 9691
4035 9646 4013 9646 4007 9650 4006 9714
FLASH FLOOD...RADAR INDICATED
$$
AlbrightWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 11:48 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 18, 11:48 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1148 PM CDT Thu Jun 18 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 209 PM CDT Thu Jun 18 2020 Thursday - Thursday night: Surface observations currently show an approaching cold front draped from northeast Nebraska to the southwest through Columbus Nebraska. This front will be the focus of developing thunderstorms this afternoon. A few of these storms could be strong to severe. Ample CAPE values of 2000+ j/Kg is currently situated across eastern Nebraska and western Iowa. Shear, however will be a limiting factor this afternoon. 0-6 km bulk shear values will only be around 20 knots ahead of this front. This should limit much potential of any longer duration sustainable storm. Expect storms this afternoon to pulse up quickly, then quickly pulse down leading to a brief damaging wind threat. Hail potential will be quite limited today with very high freezing levels ~14,000 AGL. Heavy rain will be another hazard with storms this afternoon. This mornings sounding showed precipitable water values of 1.30". Model soundings show this increasing through the afternoon as moistures advects into the advects into the area. 1-2" will be possible by the time storms come to an end Thursday night. Friday - Friday night: Most storms are expected to come to an end by Friday morning, however, showers and thunderstorms may linger near the Kansas and Missouri borders. This will be enhanced by an approaching shortwave moving through Friday evening. Severe weather is not expected, however, heavy rain may be possible again across southeast Nebraska with 0.5-1.00" possible. As far as temperatures go, expect much cooler conditions with most places remaining around 80 or below. Saturday and beyond: The pattern will remain wet through Monday with on and off chances of showers and thunderstorms as a series of waves slide through the area. By the end of the weekend, some locations could see up to 4" of rain including any rain that falls tonight. For now, any flooding looks minimal as rain will fall over a longer period, but we will keep an eye on this in the coming days. Temperatures will remain at to below normal for the next few days, topping out in the mid to lower 80s. Dryer conditions should return by Tuesday, however long range models continue to indicate some additional chances into next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1150 PM CDT Thu Jun 18 2020 Thunderstorm activity continues to diminish across the area tonight. Will keep mention through 8Z Friday in Lincoln... 10Z Friday in Omaha. KOFK will remain dry. KOFK will continue with VFR conditions through the TAF period. MVFR conditions hold through the TAF period for KLNK and KOMA as another round of thunderstorms is possible on Friday afternoon and evening. The threat isn't great, so went with PROB30 at both locations for situational awareness. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...HB AVIATION...Nicolaisen
Hazardous weather outlook, Jun 18, 8:48 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 848 PM CDT Thu Jun 18 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 848 PM CDT Thu Jun 18 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday The severe threat has diminished across the area this evening. Scattered rain and thunderstorms will continue overnight. Some heavy rain is expected in parts of extreme southeastern Nebraska and southwestern Iowa. Up to 4" is possible and could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday night through Thursday There are several chances for rain through the weekend which could lead to elevated stream levels and a risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. tsn
In the hours before
Local storm report, Jun 18, 9:29 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
929 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 W CLATONIA 40.47N 96.89W
06/18/2020 GAGE NE EMERGENCY MNGR
CENTER PIVOT OVERTURNED.
0725 PM TSTM WND DMG WYMORE 40.12N 96.67W
06/18/2020 GAGE NE EMERGENCY MNGR
POWER LINES BLOWN DOWN. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jun 18, 9:36 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
936 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG HICKMAN 40.62N 96.63W
06/18/2020 LANCASTER NE PUBLIC
1 FOOT DIAMETER TREE LIMBS BLOWN DOWN.
0630 PM FLASH FLOOD HICKMAN 40.62N 96.63W
06/18/2020 LANCASTER NE PUBLIC
MINOR STREET FLOODING IN TOWN. 4.5 INCHES OF
RAIN.
&&Local storm report, Jun 18, 9:51 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
951 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HEAVY RAIN 3 E HICKMAN 40.62N 96.57W
06/18/2020 M6.15 INCH LANCASTER NE PUBLIC
&&
TSNLocal storm report, Jun 18, 9:56 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
956 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 2 NW VIRGINIA 40.26N 96.52W
06/18/2020 GAGE NE EMERGENCY MNGR
CENTER PIVOT FLIPPED.
&&Special weather statement, Jun 18, 10:06 PM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 1006 PM CDT Thu Jun 18 2020 NEZ088-190330- Jefferson NE- 1006 PM CDT Thu Jun 18 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY UNTIL 1030 PM CDT... At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Fairbury, or 22 miles west of Beatrice, moving east at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Plymouth, Jansen and Cub Creek Recreational Area. LAT...LON 4016 9720 4027 9727 4035 9701 4020 9694 TIME...MOT...LOC 0306Z 247DEG 14KT 4023 9717 DEWALD
Special weather statement, Jun 18, 10:35 PM CDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Omaha/Valley NE 1035 PM CDT Thu Jun 18 2020 NEZ066-068-078-088>093-190545- Lancaster-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- Including the cities of Lincoln, Nebraska City, Crete, Wilber, Fairbury, Beatrice, Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, and Falls City 1035 PM CDT Thu Jun 18 2020 ...LOCALLY HEAVY RAINS TONIGHT... Numerous thunderstorms continue to move through southeast Nebraska late this evening. The storms will primarily contain locally heavy rainfall, but a few storms could also contain small hail. Some areas have received 3 to 7 inches of rain over the previous several hours. Some minor lowland flooding could redevelop in those areas that have received the heaviest rainfall. People should be aware and be ready to take appropriate action should additional flash flood warnings be issued.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:13 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 47 min |
| Jun 18, 7:19 PM CDT | Flash Flood Warning | OAX | Gage, Johnson, Lancaster, Otoe | 116 min |
| Jun 18, 8:05 PM CDT | River Flood Warning | OAX | Lancaster | 15 hr |
| Jun 18, 10:06 PM CDT | Special Weather Statement | OAX | Jefferson | 24 min |
| Jun 18, 11:00 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson, Johnson, Lancaster, Otoe, Pawnee and 1 more | 6 hr |
| Jun 19, 4:47 AM CDT | River Flood Warning | OAX | Gage | 39 hr |
| Jun 19, 5:09 AM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 4 hr |
| Jun 19, 8:30 AM CDT | River Flood Warning | OAX | Gage | 45 hr |
| Jun 19, 8:58 AM CDT | Areal Flood Warning | OAX | Gage, Jefferson, Saline | 9 hr |
| Jun 19, 5:52 PM CDT | Special Weather Statement | OAX | Gage, Jefferson | 53 min |
| Jun 19, 6:41 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Pawnee | 64 min |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.